MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553680
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted in the pancreas for the treatment of pancreatitis during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2023.During the procedure, the stent could not be deployed despite several attempts.The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent was partially deployed.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable investigation finding of stent partially deployed.Block h10: an axios stent and electrocautery enhanced delivery system were returned for analysis.Visual examination of the returned device found the stent partially deployed.The delivery system was returned in position 2.No other problems were noted to the stent and delivery system.The investigation concluded that the observed failure of lumen pusher wire was pushed out of the handle was likely due to factors encountered during the procedure.It may be that lesion characteristics, how the device was handled, the technique used by the physician and/or the interaction with the guidewire, limited the performance of the device and contributed to the observed failure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, incomplete deployment is noted within the manufacturer's labeling as a known possible adverse event related to the use of the device.Taking all available information into consideration, the investigation concluded that the reported event of stent partially deployed is a known potential complication associated with the use of the device in the manufacturer's labeling.Therefore, the most probable root cause is known inherent risk of device.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18058103
Report Number3005099803-2023-05985
Device Sequence Number6849093
Product Code PCU
UDI-Device Identifier00191506008086
UDI-Public00191506008086
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberM00553680
Device Catalogue Number5368
Device Lot Number0031500987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown